MAUDE Adverse Event Report: BECTON DICKINSON MEDICAL SYSTEMS BD SAFETYGLIDE; SAFETYGLIDE NEEDLES

BECTON DICKINSON MEDICAL SYSTEMS BD SAFETYGLIDE; SAFETYGLIDE NEEDLES
Catalog Number 305918
Medical Device Problem Code Device Contamination with Chemical or Other Material (2944)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/05/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H.3.If a device evaluation and/or device history review is completed, a supplemental report will be filed.
 
Event or Problem Description
It was reported that the bd safetyglide had rust/corrosion.The following information was provided by the initial reporter: "bd safetyglide needle 18gx1.5" had rust on shaft of needle.Lot # 3114521 exp: 03/31/2028." verbatim: rcc received a complaint via email.Email(s) attached.Event date: (b)(6) 2023.Event location: (b)(6).Event description: bd safetyglide needle 18gx1.5" had rust on shaft of needle.Lot # 3114521 exp: 03/31/2028.Harm to team member or patient? no.Product name: needle safety 18g x 1 1/2".Product ref: 305918.Lot number: 3114521.Bd customer account number: (b)(6).Further information provided by reporter: 1.Any sample or photo available for investigation? no if yes, are you able to provide the address of the facility for us to ship the return label? 2.What was the patient outcome? not able to provide.3.Was there a delay of, or change in, the course of treatment due to the event? slight delay.4.Did the issue happen during patient use? if yes, was there any injury? the needle was not used on the patient; no injury.5.Did the event directly, or indirectly involve a patient or user? indirectly; needle was intended for patient use but was not used on patient.
 
Additional Manufacturer Narrative
(b)(4) ¿ follow up mdr for device evaluation.Since no samples displaying the condition reported are available for examination, we were unable to fully investigate this incident.No root cause can be determined as no samples were received.Furthermore, a device history record review showed no rejected inspections or quality issues during the production of the provided lot number that could have contributed to the reported defect.We would be very interested in examining product that does not meet your expectations and our quality standards.Should you again experience any problems with our product we would appreciate the opportunity to conduct a thorough analysis.Examination of the product involved may provide clarification as to the cause for the reported failure.We appreciate you taking the time to bring this observation to our attention.Complaints received for this device and reported condition will continue to be tracked and trended.Information will be captured on trend reports and monitored monthly.Our business team regularly reviews the collected data for identification of emerging trends.

Brand Name
BD SAFETYGLIDE
Common Device Name
SAFETYGLIDE NEEDLES
Manufacturer (Section D)
BECTON DICKINSON MEDICAL SYSTEMS
route 7 and grace way
canaan CT 06018
Manufacturer (Section G)
BECTON DICKINSON MEDICAL SYSTEMS
route 7 and grace way
canaan CT 06018
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key18461476
Report Number1213809-2023-01519
Device Sequence Number14225058
Product Code FMI
UDI-Device Identifier30382903059189
UDI-Public(01)30382903059189
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K951254
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/22/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue Number305918
Device Lot Number3114521
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/13/2023
Supplement Date Received by Manufacturer02/22/2024
Initial Report FDA Received Date01/07/2024
Supplement Report FDA Received Date02/23/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/24/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown